Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 5, 2004, 5:46 AM CST for Jefferson County, Rock County, Walworth County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 5:46 AM CST (11:46 UTC)
- Expired
- Mar 5, 2004, 6:30 AM CST
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 29 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WUUS53 KMKX 051146 SVRMKX WIC055-105-127-051230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 546 AM CST FRI MAR 5 2004 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 630 AM CST * AT 546 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RICHMOND...OR ABOUT 7 MILES SOUTH OF WHITEWATER...MOVING NORTHEAST AT 50 MPH. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4268 8895 4255 8879 4280 8851 4305 8857 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:00 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 5, 3:00 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CST FRI MAR 5 2004 .DISCUSSION...FORECAST FOCUS IS STILL ON PRECIPITATION TRENDS/FLOODING CONCERN TODAY. FLOODING POTENTIAL STILL IN PLACE WITH MANY AREA RIVERS EXPECTED TO RISE ABOVE FLOOD STAGE. WILL LEAVE WATCH GOING FOR TODAY. FURTHER DETAILS IN MKEFFAMKE PRODUCT. IMPRESSIVE H8 SPEED/MOISTURE CONVERGENCE ALONG WITH COUPLING OF UPPER JETS HAS PROVIDED PLENTY OF FORCING TO GO ALONG WITH THE PLENTIFUL MIXING RATIOS OF 6-8 G/KG. ISENTROPIC PLOTS SHOW THE STRONG UPGLIDE. THE AFOREMENTIONED UPWARD MOTION SHIFTS NORTH AND EAST OF CWA BY 12Z WITH ISENTROPIC SINKING/DRYING AFTER 12Z. DRY SLOT ON THE WAY AS IS 988MB SFC LO AND SFC WRM FNT. STG NEG TILT SHORT WAVE YET TO COME WILL KEEP PCPN CHCS GOING BEYOND 12Z. APPCH OF SAID VORT STILL GENERATING GOOD COVERAGE OF PCPN ACRS IA AND THIS IS TICKETED FOR CWA THIS MORNING. BUFKIT SOUNDINGS NOT LATCHING ON TO ANY CAPE... THO LIGHTNING ACTIVITY INCREASING ACRS IOWA WITH BANDS OF CONVECTION ON LEADING EDGE OF PVA. OVERALL STRENGTH OF SYS AND TRACK OF SFC LO THRU SRN WI PER RISE/FALL COUPLET...DOES BRING A BRIEF WINDOW OF INSTAB/HIGHER DEW POINTS INTO CWA. WILL MENTION CHC OF T FOR MRNG HRS. GIVEN POSN OF WRMFNT WILL ALSO HAVE AREAS FOG TO CONTEND WITH AS WELL. WILL MAINTAIN CHC OF SHSN OR MIXY RASN GOING TO SLL -SN FOR TNGT AS H5-H7 TROF AXIS CROSSES CWA ALONG WITH LOW LEVEL H8-SFC CYCLONIC FLOW EVIDENT AS WELL. FAIRLY STRONG SHORT WAVE CROSSES AREA SAT NGT WITH ACCOMPANYING PVA. WILL HAVE HIGH END CHC POPS WITH THIS. GFS TRIES TO ROTATE A 30 A SECONDARY 30 UNIT VORT ACRS CWA DURG SUNDAY. ETA SHOWING A MORE CHANNELIZED VORT STRUCTURE WITH MUCH LESS PCPN POTENTIAL. WILL KEEP GOING CHC FOR NOW. && .MKX...WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TODAY ENTIRE CWA.
Hazardous weather outlook, Mar 5, 4:39 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 439 AM CST FRI MAR 5 2004 WIZ046-047-051-052-056>060-062>072-061100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 439 AM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAIN THURSDAY NIGHT AND FRIDAY MORNING WILL CAUSE MANY RIVERS TO RISE OVER THE NEXT FEW DAYS...SOME ABOVE THEIR FLOOD STAGE. PEOPLE IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING OCCUR. MONITOR OUR HYDROLOGIC STATEMENTS FOR UPDATES ON THE STATUS OF AREA RIVERS. A FEW THUNDERSTORMS ARE POSSIBLE DURING THE MORNING...WITH ALL RAIN DIMINISHING QUICKLY BY MID DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA SATURDAY NIGHT AND SUNDAY AND AGAIN MONDAY INTO MONDAY NIGHT. A FEW INCHES OF ACCUMULATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED TO REPORT ANY FLOODING ACROSS THE AREA. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:10 AM CST | Special Marine Warning | MKX | 80 min | |
| Mar 5, 6:10 AM CST | Special Marine Warning | MKX | 80 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.